Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 121, NWS Des Moines, IA

May 17, 20174 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 3:29 PM CDT for 4 counties in Iowa. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 3:29 PM CDT (20:29 UTC)
Expired
May 17, 2017, 3:58 PM CDT
In force
29 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Adair County, IA, Clarke County, IA, Madison County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 73 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 3:30 PM CDTTSTM WND GST 65Creston, IARWIS SITE.
May 17, 3:39 PM CDTTSTM WND DMGCreston, IATREE AND LIMB DAMAGE IN CRESTON.
May 17, 3:43 PM CDTTSTM WND DMG1 W Murray, IAHOME OWNER JUST WEST OF MURRAY REPORTS SHINGLES BLOWN OFF, FLAG POLE SNAPPED, AND SMALL TREE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 12:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WUUS53 KDMX 172029
SVRDMX
IAC001-039-121-175-172115-
/O.NEW.KDMX.SV.W.0121.170517T2029Z-170517T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
329 PM CDT WED MAY 17 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Southern Madison County in south central Iowa...
  Union County in south central Iowa...
  Northwestern Clarke County in south central Iowa...
  Eastern Adair County in southwestern Iowa...

* Until 415 PM CDT.

* At 329 PM CDT, severe thunderstorms were located along a line
  extending from near Greenfield to 7 miles east of Green Valley Lake
  to 8 miles north of Sun Valley Lake, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. At 320pm...60 mph winds were recorded at 
           the Creston Airport.

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Creston, Winterset, Greenfield, Green Valley Lake, Afton, Murray,
  Truro, Orient, Lorimor, East Peru, Macksburg, Arispe, Thayer,
  Greenfield Municipal Airport, Nodaway Park, Green Valley Lake State
  Park, Winterset-Madison County Airport and Creston Municipal
  Airport.

This includes Interstate 35 between mile markers 42 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Iowa.

LAT...LON 4109 9447 4116 9447 4116 9455 4143 9445
      4138 9399 4121 9379 4116 9379 4116 9373
      4091 9418
TIME...MOT...LOC 2029Z 224DEG 52KT 4124 9447 4113 9425 4098 9406 

HAIL...0.88IN
WIND...60MPH
 
$$

MF
2 follow-up statements
773 
WWUS53 KDMX 172040
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
340 PM CDT WED MAY 17 2017

IAC001-039-121-175-172115-
/O.CON.KDMX.SV.W.0121.000000T0000Z-170517T2115Z/
Madison IA-Union IA-Clarke IA-Adair IA-
340 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN MADISON...EASTERN UNION...NORTHWESTERN CLARKE AND
EASTERN ADAIR COUNTIES...

At 339 PM CDT, severe thunderstorms were located along a line
extending from near Greenfield to 10 miles southwest of Winterset to
8 miles west of Lakeside Casino, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. At 330pm 65 mph winds were reported by a 
         Department of Transportation weather station near Creston. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Winterset, Greenfield, Afton, Murray, Truro, Orient, Lorimor, East
Peru, Macksburg, Thayer, Greenfield Municipal Airport and
Winterset-Madison County Airport.

This includes Interstate 35 near mile marker 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Iowa.

LAT...LON 4115 9436 4121 9442 4131 9450 4143 9445
      4138 9399 4121 9379 4116 9379 4116 9373
      4095 9413
TIME...MOT...LOC 2039Z 224DEG 52KT 4133 9436 4122 9414 4107 9395 

HAIL...0.88IN
WIND...60MPH
 
$$

MF
675 
WWUS53 KDMX 172058
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
358 PM CDT WED MAY 17 2017

IAC001-039-121-175-172107-
/O.CAN.KDMX.SV.W.0121.000000T0000Z-170517T2115Z/
Madison IA-Union IA-Clarke IA-Adair IA-
358 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON...EASTERN
UNION...NORTHWESTERN CLARKE AND EASTERN ADAIR COUNTIES IS
CANCELLED...
            
This warning has been replaced by a separate Severe Thunderstorm 
Warning for Madison...Union...Clarke...and Adair Counties.  60 mph 
winds are still likely.

A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Iowa.



LAT...LON 4115 9436 4121 9442 4131 9450 4143 9445
      4138 9399 4121 9379 4116 9379 4116 9373
      4095 9413
TIME...MOT...LOC 2055Z 224DEG 52KT 4150 9414 4139 9392 4124 9373 

$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:49 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 17, 12:49 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1249 PM CDT Wed May 17 2017

...Updated for 18z Forecast and Aviation Discussions...

.UPDATE...
Issued at 1250 PM CDT Wed May 17 2017

Updated PoPs and sky cover for this afternoon with ongoing trends
and hi-res models. With the issuance of tornado watch 231, have
included severe wording from now through 00z this evening.

17z SPC mesoanalysis shows SBCAPE values of around 2500+J/kg in
the vicinity of the storms over the western part of the CWA
currently north of Denison and Carroll. These storms have moved
into a weaker area of 0-1km and 0-3km SRH values. Hi-res models
handling these well moving them north-northeastward and into
southern Minnesota by around 21z. Attention shifts then back to
the southwest and thunderstorms that will enter southwest Iowa
around 20z and rotate through central Iowa by early this evening.

&&

.SHORT TERM.../Today through Tonight/
Issued at 349 AM CDT Wed May 17 2017

Potential for a very active day including tornadoes across central
Iowa this afternoon into the early evening.  Deep convection late
last evening into the overnight has helped to stabilize the
atmosphere somewhat.  However, strong south flow into the state
continues to help instability regenerate early this morning with
another round of thunderstorms approaching western Iowa at 3 AM. Main
upper system was beginning to lift northeast over the Texas
panhandle and will approach the state this afternoon.

The convection currently approaching the state is expected to remain
largely across the northwest portion of the forecast area through
daybreak into mid morning.  Meanwhile, additional convection
currently across Kansas will race northeast into central Iowa as
moisture surges back northward into the state.  By midday, the main
synoptic front will be near the IA/MN border with the bulk of
convection/precipitation in northern Iowa and areas farther north
and west.  Much of the remainder of central Iowa will be in the warm
sector with surface based capes of 1000-1500J/KG by mid afternoon
along with very good bulk shear of 50kts+ and decent helicity values
of 100-200 m2/s2.  Shorter term models have actually been suggesting
an initial round of strong storms around midday into early afternoon
that should race north across central Iowa, however the main concern
comes by mid to late afternoon as wind shift/trof axis enters
southwest Iowa and races northeast and should provide the focus for
storm development at peak heating.  These storms will likely
initiate around 3-4 pm and with Bunkers motion suggestion movement
around 200@50kt, these storms will be racing quickly north
northeast.  The setup is quite analogous to many of the cooler
season tornado events that occur in Iowa and the likelihood of
tornadoes with these storms seems relatively good and the enhanced
outlook from SPC is in line with expectations at this point.

These storms will likely exit to the north and east by evening with
lingering pcpn in the far north overnight near the deformation zone.
Otherwise, cooler and drier air will spread across the state as
northwest winds increase in the cold advection behind the system.

.LONG TERM.../Thursday through Tuesday/
Issued at 349 AM CDT Wed May 17 2017

Thursday...
At 12z Thu, the upper low which contributed to today's svr wx
potential should be located near the Great Lakes Region. Large-
scale subsidence will be settling in across Iowa behind this
system, serving to keep Thursday dry. 850MB temps drop from near
+15C at 12z this morning, to near +7C at 12z Thu. With CAA in
place and soundings indicating SC field, 10F to 15F drop in temps
from Wed to Thu seems appropriate. If SC deck thick enough to
block sun during much of daytime heating hours, then 15F to 20F
degree drop may be more prudent.

Friday through this weekend...
08z Wed water vapor imagery picking up on deep (538dam heights at
500mb), well-defined upper low spinning over eastern Oregon/SE
Washington. Looking back at the past few 00z/12z model runs,
trends have certainly been slower with the progression of this low
towards the upper Midwest. 00z Wed NAM definitely faster than 00z
Wed ECMWF (slowest) and 00z Wed GFS. The 00z Wed ECMWF did speed
up slightly towards the 00z Wed GFS from the 12z Tue ECMWF. So
feel 00z Wed GFS/ECMWF blend appropriate for tracking this low.
All models depict negative tilting, with the sfc low near SW Iowa
and the 850mb low near NW IA/SE SD by 12z Sat. Ahead of the
system, especially the GFS, smatters the western half of Iowa with
lift driven by reinforcing rounds of theta-e/moisture advection.
Gulf wide open as 850mb LLJ easily taps into moisture source.
PWATs generally in the 1 inch to 1.5 inch range, and forecast
soundings show decent, though certainly not great precip
efficiency potential. In all, expect a widespread, prolonged
period of rain from Friday morning through Saturday afternoon as
cold front doesn't pass through Iowa until 00z- 06Z Sun. SVR
potential nil as best energy only makes it as far north as the
Ozarks.

Large-scale subsidence looks to set in by Sunday. The Canadian
model is an extreme slow outlier as it keeps this system around
through Sunday. Given reliability of Canadian model, cannot
justify leaning towards its solution. Thus, have removed POPs as
best as could be for collaboration purposes on Sunday. Expect
subsequent shifts to remove POPs even further for Sunday into
Monday.

Next Week...
Long-range models struggling with handling track of next upper
low. 00z Wed ECMWF has deep low passing through North Dakota,
where the GFS is void of this feature. Ensemble trends showing
near-normal 850mb temps, so initially thinking near-normal
temperatures in the 70s/50s seem suggested at this time.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1250 PM CDT Wed May 17 2017

Main concern is timing of thunderstorms that will move through
central Iowa impacting the terminals this afternoon and evening
along with gusty winds. Have tried to time the heavier
thunderstorms with TEMPO groups of just a few hours, though
amendments may be needed to adjust timing as well as conditions.
The thunderstorms will be past most the terminals by mid-evening.
While conditions may improve back into VFR after the storms pass,
clouds are expected to move back in after midnight through
Thursday morning with MVFR ceilings expected over the northern
sites with low VFR ceilings over the southern sites.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Ansorge
SHORT TERM...Cogil
LONG TERM...Kotenberg
AVIATION...Ansorge
Hazardous weather outlook, May 17, 8:13 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
813 AM CDT Wed May 17 2017

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-181315-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
813 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

There is an enhanced risk for strong to severe thunderstorms this
afternoon and evening. The main threat will be weak, fast-moving,
isolated tornadoes. Damaging winds are the secondary threat, with
large hail and periods of heavy rainfall also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Non-severe thunderstorms are possible Friday through Saturday, as
well as Monday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Kotenberg/Zogg

In the hours before

Local storm report, May 17, 2:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
253 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             ADEL                    41.61N 94.03W
05/17/2017  M0.88 INCH       DALLAS             IA   TRAINED SPOTTER

&&

CM
Local storm report, May 17, 2:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
256 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 N ADEL                41.65N 94.03W
05/17/2017  E1.00 INCH       DALLAS             IA   EMERGENCY MNGR

&&

BF
Local storm report, May 17, 3:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
309 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             2 SW CLIVE              41.59N 93.80W
05/17/2017  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

            ONE HALF MILE WEST OF JORDAN CREEK MALL.

&&

BF
Local storm report, May 17, 3:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
312 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             JOHNSTON                41.69N 93.70W
05/17/2017  E0.88 INCH       POLK               IA   TRAINED SPOTTER

&&

CW
Local storm report, May 17, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             2 S POLK CITY           41.74N 93.72W
05/17/2017  E1.00 INCH       POLK               IA   OFFICIAL NWS OBS

            WIND GUSTS ESTIMATED AROUND 40 TO 50 MPH AT
            NWS OFFICE IN JOHNSTON.

&&

BF
Local storm report, May 17, 3:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 S CRESTON             41.02N 94.36W
05/17/2017  M60 MPH          UNION              IA   AWOS

&&

CM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 9:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth26 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 16, 11:19 PM CDTSevere Thunderstorm WarningDMXRinggold, Union26 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningDMXDallas, Madison28 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:17 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more43 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more63 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:32 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler43 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.